Record number :
1590030
Title of article :
The structural identifiability and parameter estimation of a multispecies model for the transmission of mastitis in dairy cows with postmilking teat disinfection
Author/Authors :
White، نويسنده , , L.J. and Evans، نويسنده , , N.D. and Lam، نويسنده , , T.J.G.M. and Schukken، نويسنده , , Y.H. and Medley، نويسنده , , G.F. and Godfrey، نويسنده , , K.R. and Chappell، نويسنده , , M.J.، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2002
Pages :
17
From page :
275
To page :
291
Abstract :
A mathematical model for the transmission of two interacting classes of mastitis causing bacterial pathogens in a herd of dairy cows is presented and applied to a specific data set. The data were derived from a field trial of a specific measure used in the control of these pathogens, where half the individuals were subjected to the control and in the others the treatment was discontinued. The resultant mathematical model (eight non-linear simultaneous ordinary differential equations) therefore incorporates heterogeneity in the host as well as the infectious agent and consequently the effects of control are intrinsic in the model structure. A structural identifiability analysis of the model is presented demonstrating that the scope of the novel method used allows application to high order non-linear systems. The results of a simultaneous estimation of six unknown system parameters are presented. Previous work has only estimated a subset of these either simultaneously or individually. Therefore not only are new estimates provided for the parameters relating to the transmission and control of the classes of pathogens under study, but also information about the relationships between them. We exploit the close link between mathematical modelling, structural identifiability analysis, and parameter estimation to obtain biological insights into the system modelled.
Keywords :
Mastitis , Mathematical model , Multispecies , Structural identifiability , cross-protection , Postmilking teat disinfection
Journal title :
Mathematical Biosciences
Link To Document :